Dr. Cuzick on the Side Effects of Tamoxifen

Video

Jack Cuzick, PhD, a professor of epidemiology at Wolfson Institute of Preventive Medicine, discusses the side effects of tamoxifen that cause anxiety for patients.

Jack Cuzick, PhD, a professor of epidemiology at Wolfson Institute of Preventive Medicine, discusses the side effects of tamoxifen that cause anxiety for patients.

During the IBIS-II trial, 64% of the patients taking tamoxifen reported muscle pain but 58% of patients taking the placebo also reported the same thing, Cuzick says. In fact, data suggests that the pain is more closely related to age than the treatments.

Cuzick says the best way to combat this pain is for a patient to remain physically active. Physicians and nurses should advise patients taking hormonal therapies to exercise before they start treatment so that the side effect is less severe.

Related Videos
Meaghan Mooney, B.S.N., RN, OCN, during the Extraordinary Healer interview
Colleen O’Leary, DNP, RN, AOCNS, EBP-C, LSSYB, in an interview with Oncology Nursing News.
Michelle H. Johann, DNP, RN, PHN, CPAN, WTA, in an interview with Oncology Nursing News explaining surgical path cards
Alison Tray, of Hartford Healthcare, discusses her team's research on a multidisciplinary team approach to manage the cancer drug shortage
Related Content
© 2024 MJH Life Sciences

All rights reserved.